MAUDE Adverse Event Report: TELEFLEX MEDICAL WECK EFX SHIELD PORT SITE CLOSURE SYSTEM; INSTRUMENT, LIGATURE PASSING A

TELEFLEX MEDICAL WECK EFX SHIELD PORT SITE CLOSURE SYSTEM; INSTRUMENT, LIGATURE PASSING A
Model Number IPN914218
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/22/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been returned for investigation.
 
Event or Problem Description
The fascial closure system is broken during use in bariatric surgery.
 
Event or Problem Description
The fascial closure system is broken during use in bariatric surgery.
 
Additional Manufacturer Narrative
(b)(4).An evaluation of the returned unit along with the pictures received confirmed the failure mode observed by the customer.A review of the dhr for the lot number provided was performed and there were no manufacturing abnormalities observed.It should be noted that 100% of all devices manufactured go through testing for the approximation wing hinge integrity and both sides must pass for the device to be considered acceptable.Devices that do not pass both sides are rejected.Additionally, all subsequent functional testing would not have been able to be performed.Since the devices receive 100% in-line testing for both hinge integrity and functional performance, the complaint is considered verified, but not a paragon medical failure.
 
Additional Manufacturer Narrative
(b)(4).An evaluation of the stated complaint could not be performed as no device is available for return.A review of the dhr for the lot number provided was performed and there were no manufacturing abnormalities observed.A review of the images provided by the customer showed that the device was in fact damaged.It should be noted that 100% of all devices manufactured go through testing for the approximation wing hinge integrity and both sides must pass for the device to be considered acceptable.Devices that do not pass both sides are rejected.Additionally, all subsequent functional testing would not have been able to be performed.Since the devices receive 100% in-line testing for both hinge integrity and functional performance, the complaint is considered verified, but not a paragon medical failure.
 
Event or Problem Description
The fascial closure system is broken during use in bariatric surgery.

Brand Name
WECK EFX SHIELD PORT SITE CLOSURE SYSTEM
Common Device Name
INSTRUMENT, LIGATURE PASSING A
Manufacturer (Section D)
TELEFLEX MEDICAL
morrisville NC
Manufacturer (Section G)
TELEFLEX MEDICAL
3015 carrington mill blvd
morrisville NC 27560
Manufacturer Contact
jasmine brown
3015 carrington mill blvd
morrisville, NC 27560
9193614124
MDR Report Key13957156
Report Number3011137372-2022-00055
Device Sequence Number19880371
Product Code HCF
UDI-Device Identifier14026704739001
UDI-Public14026704739001
Combination Product (Y/N)N
Initial Reporter CountrySP
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIPN914218
Device Catalogue NumberEFX002
Device Lot Number3348210000
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/22/2022
Supplement Date Received by Manufacturer05/20/2022
05/20/2022
Initial Report FDA Received Date03/30/2022
Supplement Report FDA Received Date05/21/2022
06/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown